Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 9, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Mar 22, 2019, 10:30 PM CDT for 5 counties in Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2019, 10:30 PM CDT (03:30 UTC)
- Expired
- Mar 22, 2019, 11:37 PM CDT
- In force
- 67 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Collingsworth County, TX, Donley County, TX, Gray County, TX, Hemphill County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 115 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.1
The text
As transmitted.
069
WUUS54 KAMA 230330
SVRAMA
TXC087-129-179-211-483-230500-
/O.NEW.KAMA.SV.W.0009.190323T0330Z-190323T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
1030 PM CDT FRI MAR 22 2019
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Wheeler County in the Panhandle of Texas...
Southeastern Gray County in the Panhandle of Texas...
Northern Collingsworth County in the Panhandle of Texas...
Southeastern Hemphill County in the Panhandle of Texas...
Northeastern Donley County in the Panhandle of Texas...
* Until midnight CDT.
* At 1029 PM CDT, severe thunderstorms were located along a line
extending from 5 miles southeast of Lefors to 9 miles southeast of
Alanreed, moving east at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Shamrock, Briscoe, Wheeler, Mclean, Lefors, New Mobeetie, Twitty,
Allison, Lela, Kellerville, Dozier, Alanreed and Mobeetie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Heavy rainfall is occurring with these storms, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3499 10071 3544 10081 3577 10000 3516 10000
TIME...MOT...LOC 0329Z 248DEG 24KT 3540 10071 3510 10065
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
Ward6 follow-up statements
574
WWUS54 KAMA 230333
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1033 PM CDT FRI MAR 22 2019
TXC087-129-179-211-483-230500-
/O.CON.KAMA.SV.W.0009.000000T0000Z-190323T0500Z/
Wheeler TX-Gray TX-Collingsworth TX-Hemphill TX-Donley TX-
1033 PM CDT FRI MAR 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR WHEELER...SOUTHEASTERN GRAY...NORTHERN COLLINGSWORTH...
SOUTHEASTERN HEMPHILL AND NORTHEASTERN DONLEY COUNTIES...
At 1033 PM CDT, severe thunderstorms were located along a line
extending from 6 miles east of Lefors to 8 miles south of Mclean,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Shamrock, Briscoe, Wheeler, Mclean, Lefors, New Mobeetie, Twitty,
Allison, Lela, Kellerville, Dozier, Alanreed and Mobeetie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Heavy rainfall is occurring with these storms, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3499 10071 3544 10081 3577 10000 3516 10000
TIME...MOT...LOC 0333Z 248DEG 24KT 3541 10069 3511 10063
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Ward014
WWUS54 KAMA 230351
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1051 PM CDT FRI MAR 22 2019
TXC087-129-179-211-483-230500-
/O.CON.KAMA.SV.W.0009.000000T0000Z-190323T0500Z/
Wheeler TX-Gray TX-Collingsworth TX-Hemphill TX-Donley TX-
1051 PM CDT FRI MAR 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR WHEELER...SOUTHEASTERN GRAY...NORTHERN COLLINGSWORTH...
SOUTHEASTERN HEMPHILL AND NORTHEASTERN DONLEY COUNTIES...
At 1051 PM CDT, severe thunderstorms were located along a line
extending from 5 miles north of Kellerville to 7 miles southwest of
Lela, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Shamrock, Briscoe, Wheeler, Mclean, New Mobeetie, Twitty, Allison,
Lela, Kellerville, Dozier and Mobeetie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3503 10057 3550 10066 3577 10000 3516 10000
TIME...MOT...LOC 0351Z 251DEG 30KT 3546 10050 3516 10044
HAIL...1.00IN
WIND...60MPH
$$
Rutt078
WWUS54 KAMA 230359
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1059 PM CDT FRI MAR 22 2019
TXC129-179-211-230408-
/O.CAN.KAMA.SV.W.0009.000000T0000Z-190323T0500Z/
Gray TX-Hemphill TX-Donley TX-
1059 PM CDT FRI MAR 22 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRAY...
SOUTHEASTERN HEMPHILL AND NORTHEASTERN DONLEY COUNTIES IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 3505 10049 3524 10051 3540 10000 3516 10000
TIME...MOT...LOC 0358Z 263DEG 27KT 3516 10037
$$
TXC087-483-230500-
/O.CON.KAMA.SV.W.0009.000000T0000Z-190323T0500Z/
Wheeler TX-Collingsworth TX-
1059 PM CDT FRI MAR 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHERN WHEELER AND NORTHERN COLLINGSWORTH COUNTIES...
At 1058 PM CDT, a severe thunderstorm was located 4 miles south of
Lela, or 7 miles southwest of Shamrock, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Locations impacted include...
Shamrock, Lela and Twitty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3505 10049 3524 10051 3540 10000 3516 10000
TIME...MOT...LOC 0358Z 263DEG 27KT 3516 10037
HAIL...0.75IN
WIND...60MPH
$$
Rutt090 WWUS54 KAMA 230412 SVSAMA Severe Weather Statement National Weather Service Amarillo TX 1112 PM CDT FRI MAR 22 2019 TXC087-483-230500- /O.CON.KAMA.SV.W.0009.000000T0000Z-190323T0500Z/ Wheeler TX-Collingsworth TX- 1112 PM CDT FRI MAR 22 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR SOUTHEASTERN WHEELER AND NORTHEASTERN COLLINGSWORTH COUNTIES... At 1112 PM CDT, a severe thunderstorm was located over Shamrock, moving east at 30 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to roofs, siding, and trees is possible. Locations impacted include... Shamrock and Twitty. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3510 10026 3529 10035 3540 10000 3516 10000 TIME...MOT...LOC 0412Z 248DEG 24KT 3520 10026 HAIL...0.75IN WIND...60MPH $$ Rutt
981
WWUS54 KAMA 230428
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1128 PM CDT FRI MAR 22 2019
TXC087-483-230500-
/O.CON.KAMA.SV.W.0009.000000T0000Z-190323T0500Z/
Wheeler TX-Collingsworth TX-
1128 PM CDT FRI MAR 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHEASTERN WHEELER AND NORTHEASTERN COLLINGSWORTH COUNTIES...
At 1128 PM CDT, a severe thunderstorm was located 6 miles east of
Shamrock, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
southeastern Wheeler and northeastern Collingsworth Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3514 10008 3523 10008 3527 10000 3516 10000
TIME...MOT...LOC 0428Z 248DEG 24KT 3524 10014
HAIL...1.00IN
WIND...60MPH
$$
Rutt623
WWUS54 KAMA 230437
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1137 PM CDT FRI MAR 22 2019
TXC087-483-230446-
/O.CAN.KAMA.SV.W.0009.000000T0000Z-190323T0500Z/
Wheeler TX-Collingsworth TX-
1137 PM CDT FRI MAR 22 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHEELER AND
NORTHEASTERN COLLINGSWORTH COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However, heavy rain is
still possible behind the storm.
LAT...LON 3514 10008 3523 10008 3527 10000 3516 10000
TIME...MOT...LOC 0435Z 248DEG 24KT 3526 10008
$$
RuttWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 6:45 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Mar 22, 6:45 PM CDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 645 PM CDT Fri Mar 22 2019 .AVIATION... For the 00z TAFs... Line of strong to severe thunderstorms poised to impact AMA within one hour. Erratic gusts and reduced visibilities can be expected. Weaker thunderstorms currently over GUY with occasional thunder to continue for a few hours. DHT expected to be free of additional thunderstorms this evening. All terminals returning to VFR by 06z Saturday. Cockrell && .PREV DISCUSSION... /Issued 334 PM CDT Fri Mar 22 2019/ SHORT TERM... Scattered to widespread showers and thunderstorms expected through this evening, with potential for severe thunderstorms owing to large- scale ascent above highly-sheared airmass which will continue to become more unstable. Heavy rain will also be a threat. Showers and thunderstorms expected to diminish from west to east tonight as Pacific cold front sweeps across the area. Cockrell LONG TERM... The forecast turns somewhat uneventful in relation to the last 24 hours of weather. System and aforementioned round of severe weather will exit the region later tonight. The forecast then turns dry for the most part, but some small chances for rain return to the Oklahoma Panhandle area Sunday night through Monday, and then again on Wednesday. Otherwise, there isn't another screaming chance for rainfall at this time. Especially in the bigger picture sense across the Panhandles. The more impactful weather may be the return of fire weather later next week, but we are talking about Day6 and Day7 from now. In the upper levels we go zonal for the next couple days. Then we shift to northwesterly as high pressure builds in over the Four Corners region. Under northwesterly flow the models try to discern small embedded pieces of energy. Energy associated with this embedded vorticity will be weak, but some areas to the north as a surface trough passes by may squeak out some rain. Chances are low at this time. Instability is little to nil so not expecting thunderstorms. High pressure then builds in Monday night and then quiet until Wednesday. Southerly flow then starts as the next trough tracks over the west coast. Very small chance for rainfall Wednesday for eastern parts of the Oklahoma Panhandle. Not much energy to work with for this at it appears very subtle. Overall, the above mentioned chances for rainfall are very low at this time as we lack dynamics. In other words, not overly impressed with the chances at this time. Starting Tuesday it will be breezy to windy across the Panhandles. During this time, temperatures will slowly go from the 60s to the 80s by Thursday. During this timeframe, especially Wednesday and Thursday, fire weather may become an issue. Will have to see how fuels react to rainfall across the region as rainfall continues across the area today. Guerrero && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 40 70 38 71 41 / 90 0 0 0 10 Beaver OK 45 67 39 69 41 / 90 10 0 0 20 Boise City OK 32 65 36 66 38 / 70 5 0 10 20 Borger TX 42 71 41 71 43 / 90 0 0 0 10 Boys Ranch TX 36 71 37 71 41 / 70 0 0 0 10 Canyon TX 38 72 40 72 41 / 80 0 0 0 5 Clarendon TX 47 72 42 73 44 / 90 0 0 0 5 Dalhart TX 32 68 35 69 39 / 50 0 0 5 10 Guymon OK 37 68 37 68 41 / 80 5 0 5 20 Hereford TX 36 71 38 73 40 / 80 0 0 0 5 Lipscomb TX 47 69 42 70 42 / 100 5 0 0 10 Pampa TX 42 69 39 69 42 / 90 0 0 0 10 Shamrock TX 49 73 43 72 44 / 100 5 0 0 10 Wellington TX 50 75 45 74 46 / 100 5 0 0 5 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 03/02
Hazardous weather outlook, Mar 22, 3:39 PM CDT, 6 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 339 PM CDT Fri Mar 22 2019 OKZ001>003-TXZ001>020-317-230845- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 339 PM CDT Fri Mar 22 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Strong to severe storms are possible across the entire combined Panhandles. Strong winds, large hail, and localized heavy rain will be possible. A tornado or two cannot be ruled out either, mainly for southern and western parts of the Texas Panhandle. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening.
In the hours before
Local storm report, Mar 22, 8:34 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
834 PM CDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL 4 N CANYON 35.04N 101.92W
03/22/2019 M1.00 INCH RANDALL TX PUBLIC
&&
EVENT NUMBER AMA1900413
BIEDALocal storm report, Mar 22, 8:36 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
836 PM CDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL 1 N LAKE TANGLEWOOD 35.08N 101.79W
03/22/2019 E1.00 INCH RANDALL TX PUBLIC
&&
EVENT NUMBER AMA1900414
BIEDALocal storm report, Mar 22, 8:37 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
837 PM CDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 1 S LAKE TANGLEWOOD 35.04N 101.78W
03/22/2019 E0.75 INCH RANDALL TX PUBLIC
&&
EVENT NUMBER AMA1900415
BIEDALocal storm report, Mar 22, 10:18 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1018 PM CDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 3 E GOODNIGHT 35.03N 101.13W
03/22/2019 E2.50 INCH ARMSTRONG TX BROADCAST MEDIA
GOLFBALL UP TO TENNIS BALL SIZE HAIL ON HIGHWAY 287
EAST OF GOODNIGHT RESULTED IN A CRACKED WINDSHIELD.
&&
EVENT NUMBER AMA1900416
ANDRADELocal storm report, Mar 22, 10:20 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1020 PM CDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM HAIL HOWARDWICK 35.04N 100.91W
03/22/2019 E1.00 INCH DONLEY TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1900417
ANDRADESpecial weather statement, Mar 22, 10:20 PM CDT, 10 minutes before
Special Weather Statement National Weather Service Amarillo TX 1020 PM CDT FRI MAR 22 2019 TXZ018-230345- Armstrong TX- 1020 PM CDT FRI MAR 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ARMSTRONG COUNTY UNTIL 1045 PM CDT... At 1019 PM CDT, Doppler radar was tracking a strong thunderstorm over Wayside, or 22 miles southwest of Claude, moving east at 40 mph. Nickel size hail will be possible with this storm. Locations impacted include... Wayside. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3475 10160 3484 10162 3504 10138 3484 10118 TIME...MOT...LOC 0319Z 251DEG 33KT 3483 10156 Rutt
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:03 PM CDT | Tornado Warning | AMA | Potter | 27 min |
| Mar 22, 7:22 PM CDT | Areal Flood Advisory | AMA | Deaf Smith, Potter, Randall | 113 min |
| Mar 22, 7:37 PM CDT | Special Weather Statement | AMA | Gray | 23 min |
| Mar 22, 7:56 PM CDT | Tornado Warning | AMA | Randall | 13 min |
| Mar 22, 8:01 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Deaf Smith, Potter, Randall | 74 min |
| Mar 22, 8:19 PM CDT | Tornado Warning | AMA | Armstrong, Randall | 26 min |
| Mar 22, 9:09 PM CDT | Tornado Warning | AMA | Armstrong | 21 min |
| Mar 22, 9:17 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 73 min |
| Mar 22, 10:20 PM CDT | Special Weather Statement | AMA | Armstrong | 25 min |
| Mar 22, 11:43 PM CDT | Special Weather Statement | AMA | Armstrong | 32 min |
| Mar 23, 12:11 AM CDT | Special Weather Statement | AMA | Donley | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.